New Jersey, 2007Heavy Rain in New Jersey, July 18, 2007
July 18, 2007 · NWS PHI · 2 events in 2 counties and zones
A nearly stationary frontal boundary acted as a focus for a few severe thunderstorms and heavy rain across the central part of New Jersey during the day on the 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary frontal boundary acted as a focus for a few severe thunderstorms and heavy rain across the central part of New Jersey during the day on the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 18, 2:54 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 18, 2:54 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 AM EDT WED JUL 18 2007
.SYNOPSIS...
A WEAK WARM FRONT CONTINUES TO MOVE NORTH ACROSS THE FORECAST AREA
THIS MORNING. A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST
THURSDAY AND CROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY.
HIGH PRESSURE WILL FOLLOW THE FRONT FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREA OF SHOWERS AND EMBEDDED TSTMS WILL MOVE ACROSS THE AREA THIS
MORNING. MAY HAVE A BRIEF PERIOD LATE THIS MORNING INTO EARLY THIS
AFTERNOON WHEN THE SHOWER ACTIVITY TAPERS OFF A BIT. THEN, DEPENDING
ON THE AMOUNT OF HEATING, TSTMS EXPECTED TO DEVELOP AGAIN. A FEW OF
THESE COULD POSSIBLY HAVE DAMAGING WINDS AND SMALL HAIL, ESPECIALLY
SOUTHERN PORTIONS OF THE FORECAST AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
ONCE WE LOSE THE HEATING THIS EVENING, THE SHOWER AND TSTM ACTIVITY,
ALONG WITH THE THREAT OF SEVERE WEATHER, WILL DIMINISH. CANT RULE
OUT A STRAY SHOWER OR TSTM LATER AT NIGHT OR THURSDAY MRNG, SO WILL
CONTINUE TO CARRY CHC POPS. SHOULD HAVE MORE SUN THURSDAY THAN
TODAY, SO EXPECT HIGHER TEMPERATURES. STILL A VERY UNSTABLE AIRMASS,
AND WITH APPROACHING FRONT, COULD HAVE STRONG TSTMS LATE THURSDAY
INTO THURSDAY NIGHT. SPC ONCE AGAIN HAS MUCH OF OUR AREA IN A SLIGHT
RISK FOR SEVERE. COULD BE SOME VERY HEAVY RAIN WITH THESE STORMS
ALSO, ESPECIALLY NORTH.
THE FRONT SHOULD REACH EASTERN PORTIONS OF
THE FORECAST AREA BY DAYBREAK FRIDAY. THIS IS WHERE THE MODELS
DIVERGE. THE NAM STALLS THE FRONT JUST TO OUR SOUTH AND EAST AND
DEVELOPS A WAVE, WHEREAS THE GFS IS VERY PROGRESSIVE AND MOVES THE
FRONT OFF THE COAST FRIDAY AND END THE PRECIPITATION BY MIDDAY
FRIDAY. FOR NOW, WELL TONE DOWN THE MENTION OF PRECIPITATION IN
OUR FORECAST, BUT STILL KEEP CHC POPS FOR FRIDAY AND FRIDAY NIGHT.
WILL DROP POPS TO SLIGHT CHC FOR SATURDAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE FRONT SHOULD REACH EASTERN PORTIONS OF THE FORECAST AREA BY
DAYBREAK FRIDAY. THIS IS WHERE THE MODELS DIVERGE. THE NAM STALLS
THE FRONT JUST TO OUR SOUTH AND EAST AND DEVELOPS A WAVE, WHEREAS
THE GFS IS VERY PROGRESSIVE AND MOVES THE FRONT OFF THE COAST
FRIDAY AND ENDS THE PRECIPITATION BY MIDDAY. FOR NOW, WELL TONE
DOWN THE MENTION OF PRECIPITATION IN OUR FORECAST, BUT STILL KEEP
CHC POPS FOR FRIDAY AND FRIDAY NIGHT. WILL DROP POPS TO SLIGHT
CHC FOR SATURDAY. WILL LET THE DAY SHIFT SORT THROUGH THE NEW
HPC GUIDANCE BEFORE MAKING ANY WHOLESALE CHANGES. THE HIGH PRESSURE
SETTLES IN OVER THE WEEKEND AND WILL CONTINUE TO INFLUENCE OUR
WEATHER THROUGH THE EARLY PART OF NEXT WEEK. THE NEXT SHORT WAVE
AND SURFACE FRONT MAY TOUCH OFF SHOWERS AND TSTMS TUESDAY.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
FOLLOWING RADAR TRENDS, MOST OF THE SHOWERS AND SCTD TSTMS LOOK LIKE
THEY WILL AFFECT THE ABE/RDG TAF SITES. FARTHER SOUTH, NOT MUCH PCPN
IS OBS, ALTHOUGH THERE WERE SOME ISOLATED SHOWERS FORMING IN CENTRAL
MD. FOLLOWING THE GFS WHICH SEEMS TO FIT TRENDS BETTER THAN THE NAM,
MEANS FOLLOWING AN OPTIMISTIC FCST FOR MOST TAF SITES. THERE WILL BE
HAZE AND LIGHT FOG THROUGHOUT THE REGION THIS MORNING WITH VSBY
MAINLY 3-5 MI, ALTHOUGH PATCHY IFR FOG WILL ALSO SHOW UP. THE CLOUDS
OVERHEAD SHOULD LIMIT ANY DENSER FOG FROM FORMING. THE SHOWERS AND
ISOLATED TSTMS NORTH SHOULD ALSO CAUSE CIG 2-3 THSD FT WITH VSBY
ARND 3 MI, BUT IFR CONDITIONS WILL PROBABLY OCCUR IS TSTMS MAKE IT
TO ABE/RDG. NEW SHOWERS COULD ALSO FORM SOUTH, BUT THEY DO NOT LOOK
LIKE THEY WILL BE AS WIDESPREAD AS FARTHER NORTH.
LATER THIS MORNING, THE SHORT WAVE THAT GENERATED THE EARLY MRNG
PCPN LOOKS TO SHIFT TO THE N/E. HOWEVER, A LEFTOVER FRONTAL BOUNDARY
SHOULD KEEP SCATTERED SHOWERS NEARBY, ESP ABE/RDG. THEN THE DAYTIME
WARMTH WILL ADD TO THE INSTABILITY OVER THE REGION ALLOWING TSTMS TO
REFORM AS ANOTHER SHORT WAVE MOVES THROUGH. SHOWERS AND TSTMS THIS
AFTN COULD CAUSE IFR CONDITIONS AND SOME OF THE TSTMS MIGHT EVEN
BECOME SEVERE.
TONIGHT, SOME TRANQUILITY REDEVELOPS, AS TSTMS THAT FORM THIS AFTN
SHOULD MOVE E AND DISSIPATE AFTER DARK. LIGHT FOG SHOULD FOG LATE
TNGT WITH MVFR CONDITIONS. HOWEVER, WHEREVER RAIN DOES FORM, VSBY
COULD DROP BELOW 1 MI IN FOG. DUE TO THE UNCERTAINTY, FOR NOW, THE
LOW VSBY FOG WILL BE LEFT OUT OF THE TAF FORECASTS.
LOOKING BEYOND 12Z THURSDAY...SCATTERED TSTMS ARE AGAIN EXPECTED
THURSDAY INTO FRIDAY. SOME TSTMS COULD BECOME SVR THU AFTN AND
EVENING.
&&
.MARINE...
A WARM FRONT MOVED NORTH OF THE REGION AND A SOUTHERLY FLOW HAS
DEVELOPED. THE FLOW WILL REMAIN SOUTH TO SOUTHWEST THROUGH THURSDAY
NIGHT. A COLD FRONT IS THEN EXPECTED TO MOVE THROUGH FROM THE
NORTHWEST ON FRIDAY ALLOWING WINDS TO SHIFT TO WEST OR NORTHWEST.
DUE TO AN INVERSION ON THE WATER, WIND SPEEDS LOOK LIKE THEY REMAIN
UNDER 20 KTS THROUGH TONIGHT. HOWEVER, THE GRADIENT INCREASES
THURSDAY NIGHT AHEAD OF THE COLD FRONT AND WIND SPEEDS MAY INCREASE
TO 25 KT AND SEAS ON THE OCEAN COULD GET TO 5 FT. A SMALL CRAFT
ADVISORY MAY EVENTUALLY BE NEEDED FOR THURSDAY NIGHT.
TSTMS ARE POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH ON FRIDAY.
SOME OF THE TSTMS COULD BECOME SVR ON LAND AND THEN MOVE OVER THE
FORECAST WATERS LATER TODAY AND AGAIN ON THURSDAY.
WINDS AND SEAS SHOULD DECREASE BEHIND THE COLD FRONT FRIDAY WITH
SPEEDS AND SEAS EXPECTED TO BE BELOW SCA CRITERIA NEXT WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...RPW/GIGI
AVIATION...RNS
MARINE...RNS
Hazardous weather outlook, Jul 18, 3:55 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 AM EDT WED JUL 18 2007
ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-190900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
455 AM EDT WED JUL 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN
DELAWARE...DELAWARE BAY WATERS...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME OF THE STRONGER
STORMS MAY CONTAIN DAMAGING WINDS AND HAIL THIS AFTERNOON INTO
EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY. SOME OF THE STRONGER
STORMS MAY CONTAIN DAMAGING WINDS, HAIL, AND VERY HEAVY RAIN THURSDAY
AFTERNOON INTO THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
RPW
Heavy Rain, Monmouth
- When
- July 18, 6:00 AM EST to 8:00 AM EST
- Where
- Monmouth County, Hazlet to Perrineville
- Reported by
- Newspaper
- Coordinates
- 40.420, -74.150
Thunderstorms with heavy rain caused poor drainage flooding across western Monmouth county from Hazlet Township southwest through Millstone Township. The worst reported flooding was in Hazlet along both New Jersey State Routes 35 and 36. Doppler Radar storm total estimates reached around two inches in western Monmouth County.
Heavy Rain, Ocean
- When
- July 18, 1:30 PM EST to 3:30 PM EST
- Where
- Ocean County, Toms River to Ship Bottom
- Reported by
- Newspaper
- Coordinates
- 39.950, -74.200
In addition to the severe weather, the heavy rain that also fell from the thunderstorms caused poor drainage flooding in eastern Ocean County on the afternoon of the 18th. On Long Beach Island in Ship Bottom, Central Avenue was closed near its intersection with New Jersey State Route 72. One vehicle became stuck in a flooded jughandle off of New Jersey State Route 37 in Toms River. A Skywarn Spotter from Bayville had a storm total of 3.00 inches during that afternoon.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 18, 2007$556,000 · 65 kt wind · 31 events
- Tornado and Flash Flood in Iowa, July 18 to 19, 2007$149,000 · EF1 · 31 events
- Hail and Damaging Winds in Wisconsin, July 18, 2007$297,000 · 1.75 in hail · 15 events
- Hail in South Dakota, July 18, 2007$500,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Michigan, July 18, 2007$207,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Montana, July 18, 2007$381,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Indiana, July 18 to 19, 2007$155,000 · 68 kt wind · 12 events
- Damaging Winds in Michigan, July 18, 2007$175,000 · 65 kt wind · 2 events
- Flood and Hail in South Dakota, July 18, 2007$110,000 · 2.75 in hail · 11 events
- Damaging Winds in Arizona, July 18, 2007$150,000 · 70 kt wind · 2 events
- Flash Flood and Hail in Kentucky, July 18, 2007$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Kentucky, July 18, 2007$40,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52679, 52308.